MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number 03.511.246
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown.Additional procodes: erl, hbe.Device is an instrument and is not implanted/explanted.Reporter email address is unknown.Reporter is a synthes sales consultant.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2018, the titanium (ti) matrix screw self-tapping would not engage into the pre-drilled hole.A matrix drill bit j-latch was used to put in the screw.It is unknown if it was an issue with the screw or the drill bit.Another unknown drill bit and unknown screw were used, and they worked fine.It is unknown if there was surgical delay or what the patient outcome was.This report is for a matrix 1.4mm drill bit j-latch/6mm stop/44.5mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.511.246; synthes lot: u236965; supplier lot: u236965; release to warehouse date: october 18, 2016; supplier: (b)(4); no nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Flow: device interaction/functional visual inspection: the drill bit was received at us cq with a dull cutting edge.The distal tip had small deformations consistent with a dull edge.This is consistent with the reported complaint condition, thus confirming the complaint.Functional test a functional test could not be completed as the event occurred intra-operatively and could not be recreated.Dimensional inspection dimensional analysis was not performed as relevant features (cutting edge) could not be measured.Document/specification review the following drawing(s) was reviewed; matrix drill bit 1.4 mm.Device history record (dhr) review showed no relevant ncr¿s were generated during production.Conclusion: the complaint condition is confirmed as the drill bit was received dull.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device became dull through multiple uses and should be inspected and discarded prior to use as described in the relevant technique guide matrixorthognathic plating system.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11: corrected data: b5 was updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that there may have been a new hole created in the bone, however, it was not confirmed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Sending follow up report 2 per fda request as previous follow up reports went from 1 to 3.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
michael cote
1302 wrights lane east
west chester, PA 19380
6107195000
MDR Report Key7813536
Report Number2939274-2018-53456
Device Sequence Number2052446
Product Code DZI
UDI-Device Identifier10887587014289
UDI-Public(01)10887587014289
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.511.246
Device Catalogue Number03.511.246
Device Lot NumberU236965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/26/2018
10/03/2018
Not provided
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/28/2018
08/07/2023
10/03/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age18 YR
Patient SexMale